CSN Login
Members Online: 1

Carol's first day of chemo....

allmost60's picture
allmost60
Posts: 3149
Joined: Jul 2010

Hi Carol,
Just wanted to let you know that you are in my thoughts and prayers while getting your first round of chemo. It's a big day, but I'm confident everything is going to go just fine! I hope you are resting peacefully from the pre-meds. Much love...Sue
(FNHL-2-3A-6/10)

anliperez915's picture
anliperez915
Posts: 741
Joined: Sep 2011

Same here Carol!!!
I hope that your treatment goes well and your nerves start to settle. Rest as much as you can and when you feel better let us know how everything went! You will be fine I'm confident that you will be!!! Take care Sweetie...(((HUGS)))

Sincerely,
Liz

jimwins's picture
jimwins
Posts: 1971
Joined: Aug 2011

As Sue and "10 Toes Smiling" (Liz) have said, you'll be fine.
Good luck today and big big hugs going out to you...

(Added later)

Hope things went well today!

Jim

cbpgill26
Posts: 68
Joined: Mar 2012

Had a six hour of infusion of Retuxin. No side effects. Great nurses. Much restlessness and anxiety on my part but pre meds did help. They told me today is the big day for CHOPS the stuff that can bring you to your knees. I would be getting lots of nausea med. in an IV today and some scripts including prednisone. Hate that stuff I get migranes from it. I will have to tell the doctor about it and hope he can find somthing to help me. I will post later today or tomorrow. Thanks for everyone's support. I count on it! God be with us all. Cbpgill26

tall floridian's picture
tall floridian
Posts: 86
Joined: Dec 2011

Carol: You are in my prayers - Try to relax and let the nurses do their thing- they know what to do under all circumstances and the doctor will monitor you also. We are all with you in prayer - know that God is with you and that "He IS IN CONTROL" so fear not. Hugs, Steve

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

Carol,
The first infusion is the hardest because you do not know what to expect. After it is over you find it was not that bad. Around the 3rd or 4th infusion you will notice a great loss of energy. This is the normal. Then again we are all different in how we react to the infusions.You may go on longer before you notice any real difference,then again you may notice it earlier. The pred can play heck on you too. You may feel like dancing on the ceiling late at night because you can't sleep. It has other effects on people in different ways. You will get thru it fine. John(FNHL-1-4A-5/10)

jimwins's picture
jimwins
Posts: 1971
Joined: Aug 2011

Congratulations on completing your first chemo, Carol!
It will get better and you sound better already :).

I had an endoscopy today and still a little foggy.

Keep us posted and hugs,

Jim

cbpgill26
Posts: 68
Joined: Mar 2012

Pray it went well. My prayers are for all of us tonight. Oh, I read some folks have racing hearts on Prednisone. Did you? All I need. What to worry about next. Presently up with a headache from hell. Sleep alludes me. Hugs. Let me know about your endoscopy.

jimwins's picture
jimwins
Posts: 1971
Joined: Aug 2011

Thanks for your good wishes. The endoscopy went well.
I have some mild throat soreness
from the procedure but otherwise, great here.

My brother in law took me and we went out for lunch
after. I vaguely remember eating and I fell asleep
while eating - LOL. Good drugs! I slept most of
yesterday afternoon and slept the best I have in a long
time last night :). I know we ate dinner but I have
no clue what we ate ;).

Hugs,

Jim

DianeG10
Posts: 1
Joined: Apr 2012

Hi Jim - I am new to this forum. I have been searching for info on DLBCL in the small intestine and I believe I saw in another post that you have been dealing with this also. Did you have the endoscopy as a follow up? My hubbies Pet Scans - 2 since chemo ended - both showed uptake and activity in the small intestine, and the radiologist and oncologist were not able to say if he is in remission or not.

allmost60's picture
allmost60
Posts: 3149
Joined: Jul 2010

Hi Carol,
Well.. your Rituxan infusion is out of the way now and hopefully your CHOP treatment today went well. I hate the prednisone...really made me crazy for the 5 days I had to take it. My heart would race, couldn't sleep and my mood swing was up and down...laughing and happy one minute and crying sad the next. I was a hot mess! I hope your doctor gives you something to avoid getting the migranes. Take care, and know we are always here for you.
Much love...Sue (FNHL-2-3A-6/10)

cbpgill26
Posts: 68
Joined: Mar 2012

yep, I think the prednisone and me will battle. All I need is a racing heart. I already have A Fib that pops up every five mths. or so. That would surely set it off. I pray to God not but will find out I AM SURE. FINDING IT HARD TO COCENTRATE. TRIED MOVIES AND JUST WENT TO NO WHERE VILLE IN MY MIND. CANCER AND SYMPTOMS FROM ALL THIS POISON IS MENTALLY OVERWHELMING. TODAY I WAS TOLD STAE 2a NOT SURE WHAT THE A MEANS. I HOPE TO HECK IT IS GOOD. hugs.

vinny59's picture
vinny59
Posts: 1030
Joined: Nov 2006

Hi, stage two is good, I was stage 4, usually it means that you have no bone involvement...... try to relax nap when you feel tired, the prednisone for me was the toughest part, the only positive thing about it was it made me hungry! That was my out, I cooked and baked, hang in there it will get better! Vinny

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

"A" (asymtomatic)means you had no symtoms such as night sweats,temperature or weight loss."B" would have meant just the opposite. John

jimwins's picture
jimwins
Posts: 1971
Joined: Aug 2011

PREDNISONE - not fun. My experience was "bouncing off the walls",
I couldn't concentrate very well, moody, starving all the time,
usually only slept about 3 hours a night and when it wore off,
CRASH - exhaustion.

Make sure your family members and caregivers know you might be a little
"different" during the effects. I know I said a few things I wouldn't normally say.

In my family, we have a "Where's my rice?" bit of humor as I got all "witchy" once
when my sister made me a nice dinner and I was expecting rice with the fish.
It's embarrassing but funny now. I pitched a fit because there wasn't any
rice. I got teased about it many times.

Regarding the Stage 2 A, I found this:

Stage II — Two or more lymph node regions or lymph node structures on the
same side of the diaphragm are involved

When a stage is assigned, it also includes a letter, A or B, to denote whether fever, weight loss, or night sweats are present. "A" means these symptoms are not present; "B" means they are. For example, a person with stage 1B disease has evidence of cancer in one lymph node region and has "B" symptoms (fever, weight loss, or night sweats).

Hang in there! You are doing fine and you've got us to lean on.

Hugs and positive thoughts,

Jim
DX: DLBL 4/2011, Chemo completed 10/2011, currently in remission. :)

allmost60's picture
allmost60
Posts: 3149
Joined: Jul 2010

Hi Carol,
I should have told you that my heart would race the most when I over exerted myself while taking it. I had so much nervous energy that I would tackle some really silly projects instead of resting. I'd wash windows,vacumn the whole house, and one time I even trimmed all of the outside shrubs. Well...DUH!!!...a person NOT taking prednisone would have had a racing heart. Once I figured out to slow my butt down, the racing heart wasn't near as bad. However, the days following when the pred was done, I seemed to have my most moody spells. I'd cry over silly things...t.v commercials were the worst for me, especially if they involved animal abuse or starving kids. It got to the point where Steve would switch chanels as soon as one came on...ha! Just try to relax and stay as peaceful as possible, and when those moments come where your emotions go haywire, take a few deep breaths, stay put, and talk yourself through it. I would get on here late at night when I couldn't sleep and pour my heart out to the group and someone would always respond and talk me through it. Hang in there Carol...I swear...it will get better once you figure out a plan that works best for you. The pred is rough, but we all survive it. Much love...Sue
(FNHL-grade2-stage3-typeA-diagnosed June 2010) age 61.

jimwins's picture
jimwins
Posts: 1971
Joined: Aug 2011

Hey Sue :)

Next time you're on prednisone, let me know.
I could use some help around the house and yard!

Just kidding of course - hugs.

Jim

anliperez915's picture
anliperez915
Posts: 741
Joined: Sep 2011

Hi Carol,
Yes its very hard to concentrate when your on the meds. I couldn't even sit down to read a book which I love to do but just couldn't it! I also had a racing heart with the Rituxan even when sitting down doing nothing. I was told I was stage 4 and had tumors in liver, spleen and bone marrow involvement so I think stage 2 is not that bad. Like everybody else here already said just try to stay calm and don't think ahead too much. Take it day by day! I will keep you in my prayers Carol (((HUGS)))

Sincerely,
Liz

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network